MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117016
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Inflammation (1932); Seroma (2069); Swelling/ Edema (4577)
Date of Event 03/03/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with incarcerated umbilical hernia thereby underwent open repair with the implant of ventralex st mesh (device #1).Per operative notes, ¿the sac was incised.A small ventralex st mesh (device #1) was used into the extraperitoneal spaced and sutured.¿ (b)(6) 2013 to (b)(6) 2013 - patient was diagnosed with incomplete primary healing and fluid accumulation.(b)(6) 2013 to (b)(6) 2013 - patient was diagnosed with wound infection thereby underwent wound care.(b)(6) 2013 - patient was diagnosed with non-healing umbilical wound and infected mesh thereby underwent open repair with the implant of absorbable mesh and explant of ventralex st mesh (device #1).Per operative notes, ¿the mesh products and sutures were carefully dissected and removed.The resulting defect was palpated.There was so adherent small bowel.This was closed with a double layer of absorbable mesh and sutured.¿ (b)(6) 2013 - patient underwent hiatal hernia repair thereby underwent placement of ap standard lap-band with e2 port.Per operative notes, ¿the hernia defect was identified.The defect was closed using an endostitch device by approximating right crura to the left crura.The ap standard lap-band was then flushed and placed in the abdominal cavity and sutured.¿ (b)(6) 2014 - patient was diagnosed with ventral incisional hernia thereby underwent open repair with the implant of two bard soft mesh (device #2 & #3).Per operative notes, ¿a large defect identified in the umbilical midline after dissecting the large sac.A large bard soft mesh (device #1) was cut into size and sutured.The mesh was tailored to be little wrinkling and all the lateral edges were sutured.Also, the fascial edges were approximated with another layer of bard soft mesh (device #2) and sutured.¿ (b)(6) 2014 - patient was diagnosed with seroma thereby underwent wound drainage.(b)(6) 2014 - patient was diagnosed with abdominal wall abscess thereby underwent incision and drainage of abdominal wall abscess.Per operative notes, ¿entire abscess drainage was accomplished.Debridement with gauze and finger dissection and removal of all necrotic material was done and the entire area was packed with kerlix gauze filled with saline and dry dressings applied over it.Attorney alleges that the patient had abscess, infection, pain and hernia recurrence.
 
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, about 1 month post implant of bard soft mesh, patient was diagnosed with inflammation, swelling, seroma and abscess thereby underwent wound drainage.The instructions-for-use supplied with the device lists inflammation and seroma as possible complications.This emdr represents bard soft mesh (device #2).An additional supplemental emdr has been submitted to represent ventralex st (device #1) and an emdr was submitted to represent bard soft mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned,.
 
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, about 1 month post implant of bard soft mesh, patient was diagnosed with inflammation, swelling, seroma and abscess thereby underwent wound drainage.The instructions-for-use supplied with the device lists inflammation and seroma as possible complications.Addendum: h11: this supplemental emdr is submitted to update manufacturing date and to correct patient id and event description.Review of manufacturing records confirms product was manufactured to specification.Updated fields: b4, g3, g6, h2, h4 (manufacturing date), h6, h10, h11.Corrected fields: a1 (patient id), b5 (event description).This supplemental emdr represents bard soft mesh (device #2).Additional supplemental emdr's were submitted to represent ventralex st (device #1) and bard soft mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Per additional information provided: on (b)(6) 2013 - patient was diagnosed with incarcerated umbilical hernia thereby underwent open repair with the implant of ventralex st mesh (device #1).Per operative notes, ¿the sac was incised.A small ventralex st mesh (device #1) was used into the extraperitoneal spaced and sutured.¿ on (b)(6) 2013 - patient was diagnosed with incomplete primary healing and fluid accumulation.On (b)(6) 2013 - patient was diagnosed with wound infection thereby underwent wound care.On (b)(6) 2013 - patient was diagnosed with non-healing umbilical wound and infected mesh thereby underwent open repair with the implant of absorbable mesh and explant of ventralex st mesh (device #1).Per operative notes, ¿the mesh products and sutures were carefully dissected and removed.The resulting defect was palpated.There was so adherent small bowel.This was closed with a double layer of absorbable mesh and sutured.¿ on (b)(6) 2013 - patient underwent hiatal hernia repair thereby underwent placement of ap standard lap-band with e2 port.Per operative notes, ¿the hernia defect was identified.The defect was closed using an endostitch device by approximating right crura to the left crura.The ap standard lap-band was then flushed and placed in the abdominal cavity and sutured.¿ on (b)(6) 2014 - patient was diagnosed with ventral incisional hernia thereby underwent open repair with the implant of two bard soft mesh (device #2 & #3).Per operative notes, ¿a large defect identified in the umbilical midline after dissecting the large sac.A large bard soft mesh (device #2) was cut into size and sutured.The mesh was tailored to be little wrinkling and all the lateral edges were sutured.Also, the fascial edges were approximated with another layer of bard soft mesh (device #3) and sutured.¿ on (b)(6) 2014 - patient was diagnosed with seroma thereby underwent wound drainage.On (b)(6) 2014 - patient was diagnosed with abdominal wall abscess thereby underwent incision and drainage of abdominal wall abscess.Per operative notes, ¿entire abscess drainage was accomplished.Debridement with gauze and finger dissection and removal of all necrotic material was done and the entire area was packed with kerlix gauze filled with saline and dry dressings applied over it.Attorney alleges that the patient had abscess, infection, pain and hernia recurrence.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20342649
Report Number1213643-2024-094730
Device Sequence Number7842189
Product Code FTL
UDI-Device Identifier00801741030932
UDI-Public(01)00801741030932(17)181028(10)HUXJ0057
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number0117016
Device Lot NumberHUXJ0057
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale
Patient Weight154 KG